My Cymbalta dose is now down to zero and the withdrawal symptoms are brutal. I followed my doctors directions for slowly weening off Cymbalta…why are my Cymbalta withdrawal symptoms so severe?
In a previous post I had explained that I was slowly weening off Cymbalta with my doctor’s guidance. This started with me reducing my daily dose in half. I felt the effects of that in the form of Cymbalta withdrawal which included a weird buzzing in my brain that I have named brain shivers.
Within a couple of days my body got used to this lower dose I was feeling back to my self again. That was a little over a month ago. The time was here for me to stop taking Cymbalta all together. Sure, I was a little nervous about the withdrawal symptoms but I decided to go along with the plan that my doctor and I had come up with which meant to stop taking Cymbalta.
Well…this time the Cymbalta withdrawal symptoms are far more severe than the last. Not only am I getting the brain shivers way more frequently throughout the day, I can tell that I am very short tempered and a little emotional. Since being emotional is not something I’m used to after being on antidepressants for over 2 years…it’s pretty upsetting to me. Of course it’s upsetting, everything is upsetting to me right now.
I had been reading a lot online about the withdrawal symptoms of Cymbalta and it seems that all of the symptoms I am having are the normal ones that go along with this drug. I can’t tell you what a bummer it is to be going through withdrawal again. I thought that when I detoxed in rehab
it would absolutely be the last time in my life I ever had withdrawal symptoms from anything. I guess I was wrong.
In my online researching of Cymbalta withdrawal symptoms I saw several different places say that Benadryl helps to alleviate some of the more severe withdrawal symptoms of Cymbalta. I was a little leary of trying this because I usually try to stay away from any over the counter medicine that causes drowsiness. This is due to the fact that I have been known to abuse these in the past. Pretty pathetic I know…but true none the less.
The day before yesterday I gave in and purchased some Benedryl. I can honestly say that I have not been abusing them at all. I have been taking one maybe two per day. Benedryl really did cut down on some of the uncomfortable feelings that I had due to the Cymbalta withdrawal symptoms.
I’m seeing the light at the end of the tunnel. Today I have not taken any Benedryl and I am not too bothered so far by any of the withdrawal symptoms that I have been over the past few days. Sure, I’m still noticing a brain shiver every once in a while but it is no where near the severity of the past few days.
In situations like this one, I start to realize just how far I have come on my road to recovery. This time last year I would have used these uncomfortable feelings as an excuse to abuse drugs. There is no doubt about it. Now? I was leary of even purchasing Benedryl because I know that I have tendencies to abuse drugs like that. It’s times like these that I really start to appreciate all of the hard work I’ve put into staying sober.